Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


still detectable after 4 months on meds.....
Jul 1, 2009

Hi Dr Robert, you are such a shining light in a dark place, my hero... please answer

l started taking meds for the first time on feb 20 2009 viroal load 45,000 cd4 303 and %18 afer 2 months viroal load 440 and cd4 331 and %24

new tests on 15-6-09

viroal load 100 and cd4 333 and %25

are my meds working ??? why am still decetable after 4 months ??? l am on truvada and niverpine once daily in the morning and never missed a dose,

thank you for your time and doing a great job for us hivers

Response from Dr. Frascino

Hi,

Are your HIV meds working? Yep! Your HIV plasma viral load has steadily decreased from 45,000 to 440 to 100. Your CD4% has steadily increased from 18% to 24% to 25%. This shows steady improvement virologically (declining viral load) and immunologically (increasing CD4%).

Personally I would not select nevirapine as my first choice for an initial regimen. There are, in my opinion, less toxic and more potent agents from which to construct an initial regimen. However, your HIV specialist may well have a very good reason for selecting that regimen for you. And it's always hard to argue with success and it does appear your regimen is successful. If, however, if your viral load doesn't get to undetectable or you have difficulty tolerating nevirapine, a switch to a different recommended regimen would be warranted.

Peruse the information in the archives and related links to learn more about HIV treatment options.

Good luck.

Dr. Bob



Previous
Is a pimple/bug bite hermetically sealed?
Next
Just broke up with my positive partner, some advice please

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement